Alert archive / Kansas / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 243, NWS Topeka, KS

October 6, 2002

NWS Topeka, KS issued this severe thunderstorm warning at Oct 6, 2002, 4:06 AM CDT. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 6, 2002, 4:06 AM CDT (09:06 UTC)
Expired
Oct 6, 2002, 4:30 AM CDT
In force
24 min
Issued by
NWS Topeka, KS
Area
Counties, with a storm outline in the text

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 5, 3:12 PM CDT, 12 hours 54 minutes earlier.

Area forecast discussion, Oct 5, 3:12 PM CDT, 12 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KANSAS
312 PM CDT SAT OCT 5 2002

TEMPERATURES CONTINUE TO BE THE MAIN CHALLENGE THROUGH THE FORECAST
PERIOD AS COLD FRONT STILL POISED TO ROLL THROUGH NORTH CENTRAL AND
NORTHEAST KANSAS ON SUNDAY.

TONIGHT SOUTHERLY WINDS SHOULD KEEP TEMPERATURES UP OVERNIGHT AND
WILL CONTINUE WITH LOWS IN THE UPPER 40S NORTHWEST WITH FRONT MOVING
THROUGH THE FAR NORTHWEST COUNTIES LATE TONIGHT...TO THE MID 50S IN
THE SOUTHEAST NEAR GARNETT.

ON SUNDAY...FRONT STILL FORECAST TO MOVE THROUGH DURING THE MORNING
HOURS, AND SHOULD SEE WINDS INCREASE TO 20 TO 30 MPH WITH SOME
HIGHER GUSTS FOR A FEW HOURS. BEST MOISTURE RETURN SET FOR SOUTHEAST
KANSAS INTO MISSOURI AS WELL AS BEST ISENTROPIC LIFT AND SATURATION
LOOKS BEST ACROSS SOUTHWEST MISSOURI, THUS WILL KEEP ZONES DRY FOR
NOW. GOOD COLD ADVECTION THROUGH THE DAY IN THE WAKE OF THE FRONT
WITH HIGHS IN THE MID TO UPPER 60S FROM NORTH TO SOUTH ACROSS THE
CWA.

SUNDAY NIGHT SHOULD SEE THE COLDEST SO FAR THIS FALL AS HIGH
PRESSURE SETTLES OVER KANSAS, BOTH AVN AND ETA KEEP SOME LIGHT WINDS
THROUGH THE NIGHT AND MAY SEE SOME PATCHY FROST, ESPECIALLY IN THE
NORTHEAST CORNER. TEMPERATURES SHOULD COOL INTO THE 35 TO 39 DEGREE
RANGE.

HIGHS IN THE 60S ON MONDAY LOOK GOOD AFTER A COLD START.

REST OF THE FORECAST THROUGH THE END OF THE WEEK CONTINUES DRY WITH
NEAR SEASONABLE TEMPERATURES OR SLIGHTLY HIGHER. STILL LIKE THE
AVNS DEPICTION OF KEEPING SOUTHERN STREAM SHORTWAVE FARTHER SOUTH
THAN THE ETA ACROSS OKLAHOMA AND TEXAS. MODELS SUGGEST ENOUGH TIMING
UNCERTAINTY WITH THE SYSTEM EJECTING OUT INTO THE PLAINS NEXT
WEEKEND TO PRECLUDE ADDING PRECIPITATION AT THIS TIME.

.TOP...NONE.

53
Hazardous weather outlook, Oct 5, 5:15 AM CDT, 22 hours 51 minutes before
KSZ008>012-020>024-026-034>040-054>056-058-059-051700-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
515 AM CDT SAT OCT 5 2002

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL, NORTHEAST AND
EAST CENTRAL KANSAS.

.DAY ONE...
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER AND EMERGENCY MANAGEMENT ACTIVATION WILL NOT BE NEEDED.

.DAYS TWO THROUGH SEVEN...
A STRONG COLD FRONT WILL MOVE ACROSS THE AREA SUNDAY. THE FRONT WILL
BRING GUSTY NORTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS OVER 30 MPH.
SUNDAY NIGHT...AS HIGH PRESSURE SETTLES OVER THE AREA...THE COLDEST
NIGHT OF THE FALL SEASON IS EXPECTED WITH TEMPERATURES EXPECTED TO
FALL INTO THE 35 TO 40 DEGREE RANGE. MONDAY THROUGH FRIDAY...NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME WITH DRY AND SEASONAL
TEMPERATURES EXPECTED.

38

In the hours before

Local storm report, Oct 6, 2:56 AM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
256 AM CDT SUN OCT 06 2002

TIME(CDT)  .....CITY LOCATION..... STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0252 AM    BLAINE                    KS    .75 INCH HAIL
10/06/02   POTTAWATOMIE
Local storm report, Oct 6, 3:22 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
322 AM CDT SUN OCT 06 2002

TIME(CDT)  .....CITY LOCATION..... STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0320 AM    6 W MAYETTA               KS    .75 INCH HAIL
10/06/02   JACKSON
Local storm report, Oct 6, 3:41 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
341 AM CDT SUN OCT 06 2002

TIME(CDT)  .....CITY LOCATION..... STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0335 AM    HOLTON                    KS    .75 INCH HAIL
10/06/02   JACKSON
Local storm report, Oct 6, 3:48 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
348 AM CDT SUN OCT 06 2002

TIME(CDT)  .....CITY LOCATION..... STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0343 AM    4 W VALLEY FALLS          KS    .75 INCH HAIL
10/06/02   JEFFERSON

0344 AM    2 N VALLEY FALLS          KS    1 INCH HAIL
10/06/02   JEFFERSON

0346 AM    VALLEY FALLS              KS    1 INCH HAIL
10/06/02   JEFFERSON
Local storm report, Oct 6, 3:55 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
355 AM CDT SUN OCT 06 2002

TIME(CDT)  .....CITY LOCATION..... STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0353 AM    1 S NORTONVILLE           KS    .75 INCH HAIL
10/06/02   JEFFERSON
Local storm report, Oct 6, 4:05 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
405 AM CDT SUN OCT 06 2002

TIME(CDT)  .....CITY LOCATION..... STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0358 AM    MERIDEN                   KS    .88 INCH HAIL
10/06/02   JEFFERSON

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 6, 1:31 AM CDTSevere Thunderstorm WarningTOP44 min
Oct 6, 2:06 AM CDTSevere Thunderstorm WarningTOP39 min
Oct 6, 2:44 AM CDTSevere Thunderstorm WarningTOP46 min
Oct 6, 3:14 AM CDTSevere Thunderstorm WarningTOP31 min
Oct 6, 3:28 AM CDTSevere Thunderstorm WarningTOP47 min
Oct 6, 4:17 AM CDTSevere Thunderstorm WarningTOP43 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.